Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 201, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 29, 2013, 4:08 PM CDT for Butler County, Chase County, Greenwood County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 4:08 PM CDT (21:08 UTC)
- Expired
- Jul 29, 2013, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KICT 292108
SVRICT
KSC015-017-073-292200-
/O.NEW.KICT.SV.W.0201.130729T2108Z-130729T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 500 PM CDT
* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
CASSODAY...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CASSODAY...MATFIELD GREEN AND BAZAAR.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 87 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 9678 3828 9669 3827 9636 3794 9633
TIME...MOT...LOC 2108Z 290DEG 22KT 3811 9665
HAIL...1.00IN
WIND...60MPH
$$
LAWSON2 follow-up statements
594
WWUS53 KICT 292120
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT MON JUL 29 2013
KSC015-017-073-292200-
/O.CON.KICT.SV.W.0201.000000T0000Z-130729T2200Z/
GREENWOOD KS-BUTLER KS-CHASE KS-
420 PM CDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN GREENWOOD COUNTIES UNTIL
500 PM CDT...
AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASSODAY...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BUTLER...EXTREME
SOUTHERN CHASE AND NORTHWESTERN GREENWOOD COUNTIES.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 87 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3799 9678 3828 9669 3827 9636 3794 9633
TIME...MOT...LOC 2120Z 290DEG 22KT 3808 9656
HAIL...1.00IN
WIND...60MPH
$$
LAWSON318 WWUS53 KICT 292142 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT MON JUL 29 2013 KSC015-017-073-292152- /O.CAN.KICT.SV.W.0201.000000T0000Z-130729T2200Z/ GREENWOOD KS-BUTLER KS-CHASE KS- 442 PM CDT MON JUL 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN GREENWOOD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3799 9678 3828 9669 3827 9636 3794 9633 TIME...MOT...LOC 2142Z 290DEG 22KT 3803 9640 $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:53 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 12:53 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1253 PM CDT MON JUL 29 2013 ...AVIATION UPDATE... .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING. HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD. THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE. CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS. RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF YEAR. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1249 PM CDT MON JUL 29 2013 CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 69 86 70 / 80 100 90 10 HUTCHINSON 79 68 85 69 / 100 100 80 10 NEWTON 79 69 85 68 / 90 100 90 10 ELDORADO 80 70 85 68 / 80 100 90 10 WINFIELD-KWLD 85 71 88 70 / 80 100 90 20 RUSSELL 74 66 85 66 / 80 80 50 10 GREAT BEND 78 67 86 67 / 80 80 60 10 SALINA 74 67 85 67 / 100 90 70 10 MCPHERSON 78 68 85 68 / 100 90 80 10 COFFEYVILLE 87 72 87 71 / 60 100 100 20 CHANUTE 81 69 85 69 / 70 100 100 20 IOLA 80 69 85 69 / 70 100 100 20 PARSONS-KPPF 84 71 86 70 / 60 100 90 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083- 091>096-098>100. FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067- 082. &&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT MON JUL 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1247 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Special weather statement, Jul 29, 2:44 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT MON JUL 29 2013 KSZ052-292015- MARION- 244 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEHIGH...OR 13 MILES WEST OF MARION...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3859 9694 3827 9688 3826 9736 3854 9737 TIME...MOT...LOC 1944Z 272DEG 30KT 3840 9721 LAWSON
Local storm report, Jul 29, 3:21 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN LINDSBORG 38.57N 97.67W
07/29/2013 M4.50 INCH MCPHERSON KS PUBLIC
UNOFFICIAL RAINFALL REPORT FROM PERSONAL WEATHER STATION
MEASURED SINCE NOON SINCE NOON.
&&
COOKSpecial weather statement, Jul 29, 3:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT MON JUL 29 2013 KSZ052-053-292115- CHASE-MARION- 338 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE AND MARION COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...OR 13 MILES SOUTHEAST OF MARION...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3830 9659 3809 9661 3809 9702 3835 9692 TIME...MOT...LOC 2038Z 294DEG 22KT 3819 9687 LAWSON
Local storm report, Jul 29, 3:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLOOD MARION 38.35N 97.02W
07/29/2013 MARION KS EMERGENCY MNGR
STREET FLOODING AND HEAVY RAINFALL.
0323 PM FLOOD HILLSBORO 38.35N 97.20W
07/29/2013 MARION KS AMATEUR RADIO
STREET FLOODING AND HEAVY RAINFALL
&&
COOKSpecial weather statement, Jul 29, 4:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT MON JUL 29 2013 KSZ067-082-292130- KINGMAN-RENO- 401 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRESTON...OR 12 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3793 9847 3795 9810 3768 9812 3767 9847 TIME...MOT...LOC 2101Z 260DEG 24KT 3777 9852 LAWSON
Special weather statement, Jul 29, 4:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT MON JUL 29 2013 KSZ053-292130- CHASE- 404 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MATFIELD GREEN...OR 15 MILES SOUTH OF COTTONWOOD FALLS...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3809 9636 3809 9678 3832 9668 3836 9635 TIME...MOT...LOC 2105Z 266DEG 23KT 3816 9660
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:25 PM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Jul 28, 10:31 PM CDT | Special Weather Statement | ICT | Lincoln, Saline | 59 min |
| Jul 29, 11:47 AM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Jul 29, 12:55 PM CDT | Areal Flood Warning | ICT | McPherson, Marion, Rice | 48 hr |
| Jul 29, 2:44 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 29, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 53 min |
| Jul 29, 3:38 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| Jul 29, 3:46 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 29, 4:01 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 29, 4:04 PM CDT | Special Weather Statement | ICT | Chase | 26 min |
| Jul 29, 4:28 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Jul 29, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Jul 29, 5:02 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Jul 29, 5:12 PM CDT | Flash Flood Warning | ICT | McPherson | 12 hr |
| Jul 29, 5:23 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Jul 29, 5:43 PM CDT | Areal Flood Warning | ICT | Harvey, Kingman | 5 hr |
| Jul 29, 5:52 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jul 29, 6:03 PM CDT | Flash Flood Warning | ICT | Chase, Greenwood, Marion | 12 hr |
| Jul 29, 6:06 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 17 hr |
| Jul 29, 6:16 PM CDT | Areal Flood Warning | ICT | Butler | 18 hr |
| Jul 29, 6:23 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 29, 6:29 PM CDT | River Flood Warning | ICT | Marion | 47 hr |
| Jul 29, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 29, 6:37 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson, Saline | 46 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.